Alert archive / Illinois / River Flood Warnings in 2019
River Flood Warning 13, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Feb 7, 2019, 10:20 AM CST for Crawford County, Jasper County, Illinois. It took effect at Feb 7, 2019, 11:24 PM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2019, 10:20 AM CST (16:20 UTC)
- In effect from
- Feb 7, 2019, 11:24 PM CST
- Expired
- Feb 7, 2019, 8:27 PM CST
- In force
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Embarras River (IL) at Ste Marie (STMI2). The gauge peaked at 19.10 ft at Feb 8, 2019, 12:00 PM CST.
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 20 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03345500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
928
WGUS43 KILX 071620
FLWILX
Flood Warning
National Weather Service Lincoln IL
1020 AM CST Thu Feb 7 2019
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Embarras River at Ste. Marie affecting Crawford and Jasper Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC033-079-080619-
/O.NEW.KILX.FL.W.0013.190208T0524Z-190209T1330Z/
/STMI2.1.ER.190208T0524Z.190208T1800Z.190209T0730Z.NO/
1020 AM CST Thu Feb 7 2019
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Embarras River at Ste. Marie.
* From this evening until Saturday morning.
* At 945 AM Thursday the stage was 16.2 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 19.3 feet by tomorrow afternoon.The river will fall below
flood stage by early Saturday morning.
* Impact...At 19.0 feet...County Highway 9 floods between Ste. Marie
and Willow Hill.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Embarras River
Ste. Marie 19 16.2 Thu 10 AM 19.2 18.7 15.5
&&
LAT...LON 3905 8811 3892 8795 3892 8779 3885 8773
3885 8801 3896 8815
$$
251 follow-up statement
038
WGUS83 KILX 080227
FLSILX
Flood Statement
National Weather Service Lincoln IL
827 PM CST Thu Feb 7 2019
...The Flood Warning is cancelled for the following river in
Illinois...
Embarras River at Ste. Marie affecting Crawford and Jasper Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC033-079-080257-
/O.CAN.KILX.FL.W.0013.000000T0000Z-190209T1330Z/
/STMI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
827 PM CST Thu Feb 7 2019
The Flood Warning is cancelled for
The Embarras River at Ste. Marie.
* At 745 PM Thursday the stage was 17.9 feet.
* Flood stage is 19.0 feet.
* Forecast...The river will crest below flood stage at 18.1 feet
early tomorrow morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Embarras River
Ste. Marie 19 17.9 Thu 8 PM 18.0 16.2 13.2
&&
LAT...LON 3905 8811 3892 8795 3892 8779 3885 8773
3885 8801 3896 8815
$$
EJLWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Feb 7, 5:20 AM CST, 5 hours earlier.
Area forecast discussion, Feb 7, 5:20 AM CST, 5 hours before
Area Forecast Discussion National Weather Service Lincoln IL 520 AM CST Thu Feb 7 2019 .SHORT TERM...(Today and tonight) ISSUED AT 309 AM CST Thu Feb 7 2019 Mother Nature can't quite decide what to focus on today, so pretty much everything is being thrown into the mix. Hazards over the next 24 hours include dense fog, areas of freezing rain, potential for severe thunderstorms, and wind chills near advisory levels. Dense fog became widespread over the eastern CWA earlier tonight, in a window of dry conditions. Starting to see some improvements on the western flank as the next round of rain spreads in. Dense Fog Advisory is in place until 6 am and will let that ride for now. Next round of precipitation is mostly rain, and has overspread a large part of the forecast area. Still seeing temperatures hovering near or just above freezing over the western CWA, a concerning situation especially when thunderstorms are involved. Temperatures will edge up over the next couple hours, so a significant icing threat is not anticipated. On the back edge of the rain this afternoon, there may also be a brief switch to freezing rain before the precipitation ends, but more of any icing threat would be due to the rapidly falling temperatures this afternoon. Severe threat will be focused in the late morning/early afternoon time frame over the eastern CWA. Latest SPC Day1 introduced a slight risk of severe storms, focused mostly on wind, though a couple tornadoes are also possible. Convection currently along the borders of southwest Missouri and western Arkansas is what we'll be most focused on for the severe threat. Current HRRR has this reaching the southeast CWA toward 9-10 am, with a secondary surge near the Wabash River toward midday. While the orientation of the line should prevent significant issues with training echoes, the southeast CWA has seen 1-2 inches of rain already in the last 24 hours. Thus, will keep the Flood Watch going in that area, though it may be able to be dropped a little earlier than the current midnight expiration. Lastly, temperatures will be plunging behind the front, with 20-30 mph winds gusting close to 40 for a time. Areas well into the 60s later this morning will be down into the mid teens by early Friday, and single digits will be widespread north of I-72. A Wind Chill Advisory will probably be needed for the northern CWA at some point, but will hold off for now with the myriad of other hazards before the next routine forecast issuance. .LONG TERM...(Friday through Wednesday) ISSUED AT 309 AM CST Thu Feb 7 2019 The quick blast of Arctic air will continue into Friday night, although as winds diminish with the approach of high pressure, wind chills won't be a significant issue Friday night. Southeast flow will begin later Saturday as the high passes, allowing temperatures back into the low-mid 30s by Sunday. Early next week will feature a couple storm systems of interest. First one will bring light snow Sunday, with a transition to rain near and south of I-70. Second and more potent system will swing northeast out of the central Plains by early Tuesday. GFS and European models are in rough agreement with the synoptic features, though the GFS solution is slower. That slower solution would be more favorable for convection, while the European solution has the frontal passage early Tuesday morning. Will lean a little more toward the faster solution, with the highest PoP's late Monday night into Tuesday morning. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 519 AM CST Thu Feb 7 2019 Dense fog over eastern Illinois has been lifting as rain arrived, though LIFR conditions will continue to prevail as ceilings hover a few hundred feet off the ground. Some brief but significant upward surges have occurred, though not consistent enough to warrant a mention at this point. Next round of rain and scattered thunderstorms will be moving into central Illinois over the next few hours. With a cold front arriving toward midday, winds will quickly turn to the west and significantly increase, with gusts around 30 knots likely. While this will end the visibility restrictions, ceilings will be slower to respond. However, VFR conditions are expected by around 06Z as clouds scatter out. && .ILX WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for ILZ062-063-066>068-071>073. Dense Fog Advisory until 6 AM CST early this morning for ILZ044>046-053>057-061>063-066>068-071>073. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart
Hazardous weather outlook, Feb 7, 6:52 AM CST, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 652 AM CST Thu Feb 7 2019 ILZ027>031-036-037-040-041-047-049-050-081215- Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott- Stark-Tazewell-Woodford- 652 AM CST Thu Feb 7 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Flooding will continue or develop on portions of the Illinois, Spoon, and La Moine rivers the next few day. Ice jams may develop on portions of rivers and streams as well, causing rapid fluctuations in river levels and potential flooding. Light icing is possible this afternoon especially northwest of the IL river. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Wind chills will drop to 10 to 20 below zero during overnight Thursday night into Friday morning. Light snow accumulations up to 1 inch are possible on Sunday. Light snow accumulations are again likely on Monday night and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042-043-048-051>053-081215- Christian-De Witt-Logan-Macon-McLean-Menard-Sangamon- 652 AM CST Thu Feb 7 2019 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TODAY AND TONIGHT... Isolated thunderstorms are possible this morning. The risk of severe storms should mainly stay east of the area. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Recent snow melt, a partially frozen ground and more rainfall this morning could cause minor flooding to occur or develop on some rivers like portions of the Sangamon the next several days. Wind chills will drop to 10 to 20 below zero during overnight Thursday night into Friday morning, with the coldest readings north of I-72. Light snowfall amounts generally less than 1 inch are possible Sunday. More light snow accumulations are possible Monday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-054>057-061-081215- Champaign-Coles-Douglas-Edgar-Moultrie-Piatt-Shelby-Vermilion- 652 AM CST Thu Feb 7 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... Isolated thunderstorms will occur through early afternoon. There is a marginal to slight risk of severe storms from mid morning into early afternoon. Damaging winds are the main threat, with large hail and isolated tornadoes also possible mainly east of I-57. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Recent snow melt, a partially frozen ground and more rainfall this morning could cause minor flooding to occur or develop on some rivers like portions of the Sangamon the next several days. Wind chills will drop to 5 to 15 below zero during overnight Thursday night into Friday morning. Light snowfall amounts generally less than 1 inch are possible Sunday. More light snow accumulations are possible Monday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed from mid morning into early afternoon, especially east of I-57. ILZ062-063-066>068-071>073-081215- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 652 AM CST Thu Feb 7 2019 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Isolated to scattered thunderstorms are expected through early afternoon. There is a slight risk of severe thunderstorms this morning and early afternoon, with damaging winds, large hail and isolated tornadoes possible. Flooding is possible on rivers and streams into this tonight as more moderate to potential heavy rainfall continues today. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Minor river flooding will likely occur or develop along parts of the Wabash, Little Wabash and Embarras rivers the next few days. Light snowfall amounts less than 1 inch are possible Sunday, and again Monday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through early afternoon. 07
In the hours before
Special weather statement, Feb 7, 7:12 AM CST, 3 hours 8 minutes before
Special Weather Statement National Weather Service Lincoln IL 712 AM CST Thu Feb 7 2019 ILZ029>031-036>038-040>057-061-062-066-071600- Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-Mason- Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Effingham- Including the cities of Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, and Effingham 712 AM CST Thu Feb 7 2019 Widespread fog across central Illinois, dense at times from the Illinois river southeast to near I-70, will gradually lift during mid and late morning. Keep your low beam headlights on if traveling this morning, reduce your speed and allow extra time to reach your destination due to the fog. 07
Local storm report, Feb 7, 7:24 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
724 AM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN JACKSONVILLE 39.73N 90.23W
02/07/2019 M1.12 INCH MORGAN IL CO-OP OBSERVER
24 HOUR TOTAL
&&
25Local storm report, Feb 7, 9:21 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
921 AM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN NEOGA 39.32N 88.45W
02/07/2019 M1.11 INCH CUMBERLAND IL CO-OP OBSERVER
24 HOUR TOTAL
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 8:20 PM CST | River Flood Warning | ILX | Cass, Mason | 61 hr |
| Feb 6, 8:53 PM CST | Dense Fog Advisory | ILX | Champaign, Clark, Clay, Coles, Crawford, Cumberland and 11 more | 9 hr |
| Feb 7, 7:52 AM CST | Areal Flood Warning | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 3 hr |
| Feb 7, 9:38 AM CST | Dense Fog Advisory | ILX | Champaign, Christian, Coles, DeWitt, Douglas, Edgar and 8 more | 3 hr |
| Feb 7, 10:43 AM CST | Areal Flood Warning | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 12 hr |
| Feb 7, 12:53 PM CST | Wind Advisory | ILX | Cass, Champaign, DeWitt, Douglas, Edgar, Fulton and 17 more | 14 hr |
| Feb 7, 1:21 PM CST | Wind Chill Advisory | ILX | Fulton, Knox, McLean, Marshall, Peoria, Schuyler and 3 more | 21 hr |
Nearby
River Flood Warnings in Illinois, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.